The Diabetes Forum Support Community For Diabetics Online banner

1 - 6 of 6 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter #1
I've been frustrated with my yo-yo levels lately. But, after reading some posts I thought about something...not sure if it is possible.

I often take more insulin then I need according to my insulin carb ration, just out of habit because that's usually what it takes. I know, I know probably not good.

Is it possible that taking all this extra insulin, or insulin in general causes my body to release a bolt of glucagon and make my sugars rise? Kind of a freak homeostasis effect?

So, when I test I am actually seeing the result of that temp rise? I'm new to this, enlighten me :p
 

·
Registered
Joined
·
1,590 Posts
I've been frustrated with my yo-yo levels lately. But, after reading some posts I thought about something...not sure if it is possible.

I often take more insulin then I need according to my insulin carb ration, just out of habit because that's usually what it takes. I know, I know probably not good.

Is it possible that taking all this extra insulin, or insulin in general causes my body to release a bolt of glucagon and make my sugars rise? Kind of a freak homeostasis effect?

So, when I test I am actually seeing the result of that temp rise? I'm new to this, enlighten me :p
Possible....do you feel low at any point? Try checking your blood sugar at close intervals after you eat. If this is happening, you will see the low followed by the high.
 

·
Registered
Joined
·
3,024 Posts
I have taken too much insulin many times when correcting a high. Then, my BG numbers bounced around for several hours. I have wondered if my body has released some glucagon that caused this to happen. I do not know the answer to your question, but I have found that my insulin sensitivity varies throughout the day. One unit of fast acting insulin will presently lower my BG 15 points from late morning until early evening. In the late evenigg it will lower me 20-25 points, and after midnight it will lower me 30 points. Once I had these numbers determined, I am more successful in using the correct amounts of insulin to bring down my highs to a safe level.
 

·
Registered
Joined
·
40 Posts
Ok, so I am new to the forums, but not new to diabetes.

It is possible. If your body has a reserve if you approach a low fast (nearing a coma, sometimes when in it) your body will use up the reserves. While this save you from your hypoglycemia it does go overboard especially if you corrected the low with additional food. However slightly bigger dosages of insulin on it's own does not make your blood sugar level rise.

What is more, never stay on low BG. For example if you are staying on 63-81 it's actually just as unhealthy or worse then keeping a high, since your body is strained and you do not get reserves (should a hypo coma hit you and no one is there to give you glucagon your chances of surviving decrease) as well as the fact that the body while not getting enough energy from carbs will use fat, which produces a byproduct that is very harmfull to the organism.

Went a bit over-kill with the answer, but better you know everything about the immediate area of the matter.

In short adjusting the dose is very good. If you go to a clinic, they set you up with a dosage and you use the exact same thing at home: you are doing it wrong. Doctors don't give T1 diabetics exact dosages. They give guidlines, more of a starting point. Ussually you need a bit more (I use a pump, my daily set by doctor was ~45-48, but after tunning it myself it went up to 54-60 units per day)
 

·
Registered
Joined
·
24,394 Posts
Hello & welcome, Vytautas . . . good to meet you & I hope you'll visit often. Thank you for joining us & do come back soon.
 

·
Registered
Joined
·
1,491 Posts
Insulin lowers BG

Carbs raise BG

it tales time for your body to digest foo
It takes time for insulin to get into your blood and work.

can you get into a yo-yo... Very easily

take too much insulin your BG goes down
eat carbs BG goes up, eat too much carbs BG over shoots. Take insulin BG goes down BUT the insulin was taken after the BG rose so it will last longer than the food and your BG will go DOWN.
 
1 - 6 of 6 Posts
Top